Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADVERSE DRUG REACTION REPORT
[View FULLTEXT] [Download PDF
 
Year : 2021  |  Volume : 67  |  Issue : 3  |  Page : 158-163  

DRESS syndrome induced by imatinib

S Kaur1, S Singh2, R Singh2, P Singla1 
1 Department of Dermatology, Dayanand Medical College and Hospital, Ludhiana, Punjab, India
2 Department of Medical Oncology, Dayanand Medical College and Hospital, Ludhiana, Punjab, India

Correspondence Address:
S Kaur
Department of Dermatology, Dayanand Medical College and Hospital, Ludhiana, Punjab
India

Drug rash with eosinophilia and systemic symptoms (DRESS syndrome) is a severe, potentially life-threatening drug-induced hypersensitivity reaction characterized by cutaneous eruptions, fever, diffuse lymphadenopathy, along with eosinophilia and elevated liver enzymes. The severity and potential organ damage associated with DRESS mandates withdrawing the offending drug and provide a suitable replacement. We report a 55-year-old man who developed prolonged fever, generalized maculopapular rash and facial edema after 3 weeks of starting imatinib for chronic myeloid leukemia (CML). A diagnosis of DRESS was confirmed by eosinophilia and skin biopsy findings, along with a consistent RegiSCAR score. Imatinib was stopped and he was initiated on low-dose steroids, which led to complete resolution of rash and eosinophilia. A rechallenge with imatinib was positive, and he was switched to dasatinib for further therapy, following which he attained an optimal molecular response. DRESS following imatinib has only been reported in eight patients so far. In this report we summarize the current evidence for managing DRESS and its impact on the treatment of CML.


How to cite this article:
Kaur S, Singh S, Singh R, Singla P. DRESS syndrome induced by imatinib.J Postgrad Med 2021;67:158-163


How to cite this URL:
Kaur S, Singh S, Singh R, Singla P. DRESS syndrome induced by imatinib. J Postgrad Med [serial online] 2021 [cited 2022 Jun 25 ];67:158-163
Available from: https://www.jpgmonline.com/article.asp?issn=0022-3859;year=2021;volume=67;issue=3;spage=158;epage=163;aulast=Kaur;type=0


 
Saturday, June 25, 2022
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer